Its Only A Pill…

In 2009 I made a decision to start using the pill, Microgynon. It was to reduce period pain and act as a contraceptive. I enjoyed using this pill, it was easy to remember and made me feel in control of my periods and life haha. The downside of being a female is definitely those damn periods but with this pill I could decide when they occurred. If I went on holiday, I could continue this pill and not have a period… Happy days, or so I thought!

In 2011 I had many life changes, two deaths to the 2 most influential people in my life, One being very sudden. This is why I felt like I was having increased headaches. I changed my job and put all of my energies into a new career, whilst going through grieving for two people and a long-term breakup. The stress turned into headaches that would very quickly turn in to migraines. I found myself napping a lot more, having tunnel vision and seeing white specs of something in the corner of my right eye which was blurring my vision. I put it all down to stress, which seemed more than relevant and would just take paracetamol.

In 2012 I had a pill check-up with the nurse at my doctors surgery. She asked how I was getting along with the pill, I said great. I was then prescribed more. The migraines were consistent and I began to feel more angry in myself. I went to the doctors to seek advice, I mentioned that I that I had been suffering with these migraines and described them in detail. The doctor then began to test my blood pressure, temperature and asked me memory based questions. To my disgust the doctor told me that I was lucky that I hadn’t had a stroke yet! A stoke? I am 22 years old. No way was this the case… right? The doctor told me to stop the pill as a matter of urgency and gave me and range of paperwork describing “migraines and auras”. I went home and sobbed? I was in shock, how could this be?

I went back to the doctor to discuss other forms of contraception. They gave me the mini pill which is Progesterone only. I was no longer allowed Oestrogen as it was dangerous to my body. With the mini pill you can bleed sometimes, never or always. This was such a risk to me considering how out of control I would now be. I took this for 9 months and I was in heaven! No period, no pain, no problems.

10 months later I began bleeding sporadically and began having the weirdest sensations of pain all the time. I ended up having a smear test done. They found abnormality and ended up having to have a camera inside to see what was going on. Everything came back fine luckily. So what was going on? For the next year I dealt with periods which came as and when they fancied, sometimes even 2 months at a time. Constant doctors appointments. My hormones were all over the place, I gained a stone and half and I just didn’t feel like me.

 

belly.jpg

 

In 2015 I went back to the doctor and asked for a change. they explained that due to me feeling slightly emotionally/mentally unstable I was unable to use the injection as contraception because it was a higher dosage of Progesterone and would be detrimental to my emotional wellbeing. They then suggested the coil, no way, absolutely not. I have heard way too many horror stories about the coil.

I left the doctors and went on to do my own research. On “Netmums” a lot of women were saying that the pill I was on Cerelle was damaging their health and their mental health and that “Cerazette” was meant to be much better. I told my doctor and they reluctantly changed it for me. They stressed that they were the same product. I used this pill for 5 months and became more spotty, more emotional and gained more weight.

In 2016 I decided enough is enough. I completely stopped taking the pill and I will never look back, it is the best decision I have made. In the 8 days I have been off the pill I have lost 8lbs, my skin is noticeably clearer and the pains have stopped. FINALLY!

The reason I am sharing this is because we all do it, we put things in to our bodies and we don’t even know what is in these products and what they are actually doing. I have done so many pregnancy tests, convinced myself I have cancer and had nervous breakdowns all because of the pill. I am so glad I have made this choice. I now need to re-educate my self on periods and keep diaries etc. In 3 months time I will be going back to the doctor, either to ask for a scan if everything continues (pains etc) or to complain if I have no more issues. I cannot believe I have gone this long and put up with all the side effects with out stopping. After talking to a few of my friends it becomes apparent that they have done the same thing as me.

*This post is simply to spread awareness if you are having side effects/irregular things happen like I did. I am aware that the pill really suits most people*

 

This is a experience of a friend of mine, not my own.

Advertisements

7 Replies to “Its Only A Pill…”

  1. I agree that contraceptive pills can have some alarming side effects, but not for everybody. It’s a shame that your friend didn’t get on with the contraceptive pill, but at the end of the day, this is just one personal experience. I don’t think it’s necessarily right to imply that the pill is ‘dangerous,’ or to try and put other girls off of trying it. I have been on the pill since I was sixteen (I am now twenty-one), and have had several variations of it, with varying success. The first pill I took made me pile on the pounds, and others gave me awful cramps. However, I now take cezaratte, and have absolutely no problems with it. It’s all about finding what’s right for your body xx

    Laura | Lala London: Beauty & Lifestyle

    Like

    1. No of course, I agree. This was not a post to state the pill is dangerous to everyone. Just create awareness about my friends story as many other girls may be going through the same thing and have no body to speak to about it etc. That’s all 🙂 xx

      Like

  2. I had the same thing, was taking dinoette and started getting migraines for the first time in my life the doctor took me off them straight away as they said there was high risk of me having a stroke if I continued I’m now on cerelle and I hate it cause my skin is disgusting but I’m too scared to come off it cause I’ll probably accidentally get pregnant lol! Xx

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s